Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hankel operators with unbounded symbols

Authors: P. Ahern and E. H. Youssfi
Journal: Proc. Amer. Math. Soc. 135 (2007), 1865-1873
MSC (2000): Primary 47B35, 32A35, 32A25
Published electronically: November 7, 2006
MathSciNet review: 2286098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there are holomorphic functions $ f$ in the Hardy space of the unit ball or the bidisc such that the big Hankel operator with symbol $ \bar f$ is bounded and for any holomorphic function $ g$ the function $ \bar f + g$ cannot be bounded.

References [Enhancements On Off] (What's this?)

  • [BT] M. Bakonyi and D. Timotin, On a conjecture of Coltar and Sadosky on multidimensional Hankel operators, C. R. Acad. Sci. Paris t. 325, Série I (1997), 1071-1075. MR 1614007 (99b:47032)
  • [C] L. Coburn, Toeplitz operators, quantum mechanics and mean oscillation in the Bergman metric, Proceedings of Symposia in Pure Mathematics 51 (1990), 97-104.MR 1077380 (92j:47045)
  • [CS] M. Cotlar and C. Sadosky, Two distinguished subspaces of product $ BMO$ and Nehari-AAK theory of Hankel operators on the torus, Integral Equations and Operator Theory 26 (1996), 273-304. MR 1415032 (98e:47043)
  • [FS] S. Ferguson and C. Sadosky, Characterizations of bounded mean oscillation on the polydisc in terms of Hankel operators and Carleson measures, J. Anal. Math. 81 (2000), 239-267. MR 1785283 (2001h:47040)
  • [J] S. Jackobson, The harmonic Bergman kernel and the Friedrichs operator, Ark. Mat. 40 (2002), 89-104. MR 1948888 (2003j:30019)
  • [S] E. Strouse, Conference in Holomorphic Function Spaces and their Operators, CIRM Marseille, 2002.
  • [Z1] K. Zhu, Operator Theory in Function Spaces, Marcel Dekker, New York, 1990. MR 1074007 (92c:47031)
  • [Z2] K. Zhu, Spaces of holomorphic functions in the unit ball, Graduate Texts in Math., 226, Springer, New York, 2005. MR 2115155 (2006d:46035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B35, 32A35, 32A25

Retrieve articles in all journals with MSC (2000): 47B35, 32A35, 32A25

Additional Information

P. Ahern
Affiliation: Department of Mathematics, University of Wisconsin, 480 Lincoln Drive, Madison, Wisconsin 53705

E. H. Youssfi
Affiliation: LATP, U.M.R. C.N.R.S. 6632, CMI, Université de Provence, 39 Rue F-Joliot-Curie, 13453 Marseille Cedex 13, France

Received by editor(s): November 24, 2005
Received by editor(s) in revised form: February 16, 2006
Published electronically: November 7, 2006
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society